Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Fibromyalgia, have fatigue, breathing problem, yellow sputum in cough post pneumonia treatment, X-ray showed COPD. Worrisome?

Hi, I m 48 and was diagnosed with pneumonia 5 weeks ago. I have been on 3 courses of 10 day strong anitbiotics and prednisone . I have also had fibromyalgia for 12 years. I am still extremely fatigued, somewhat short of breath and coughing occassionally with yellow sputnum. My blood pressure has been 140/117 on my past few visits. I have not started taking it daily. A new family doctor I saw on Monday now insists that I have COPD and has started me on spiriva . I have smoked on and off for 20+ years. I had a second xray two days ago and was told the pneumonia is now gone and also the nodule shown on my first xray is gone. But this xray shows copd. I am to be seen again in 3 weeks for lung function test and another xray. How concerned should I be on all of the above? Thank you for your time.
Asked On : Sat, 29 Sep 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pulmonologist 's  Response
You should be concerned as you have been smoking for the past 20 years.
There is a high chance of you having COPD and hence a lung function test is inevitable and very important to know the status of your lungs.
I dont know why steroids was started for you at the first place if you had pneumonia as it causes more harm then help there.
Staroids and spiriva will be good to use for COPD however it will be only decided on your Lung function
Answered: Fri, 27 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor